Journal of Family Medicine and Primary Care

CASE REPORT
Year
: 2017  |  Volume : 6  |  Issue : 1  |  Page : 158--160

Neuroleptic malignant syndrome in a patient with stable dose of olanzapine


Manoj Kumar Sahoo1, Sangita Kamath2, Abhijeet Sharan2 
1 Department of Psychiatry, Tata Main Hospital, Jamshedpur, Jharkhand, India
2 Department of Medicine, Tata Main Hospital, Jamshedpur, Jharkhand, India

Correspondence Address:
Manoj Kumar Sahoo
Department of Psychiatry, Tata Main Hospital, Jamshedpur, Jharkhand
India

Neuroleptic malignant syndrome (NMS), a potentially fatal consequence due to typical neuroleptics, has been described so far. In the past few years, there has been increased use of atypical antipsychotic drugs. Cases of NMS related to atypical neuroleptics, such as olanzapine, are less common in spite of increasing cases reported in literatures. Here, we report a case of NMS in a patient with bipolar affective disorder on maintenance treatment with 5 mg olanzapine for the last 7 year. He was successfully treated with bromocriptine and discharged in stable condition in 10 days.


How to cite this article:
Sahoo MK, Kamath S, Sharan A. Neuroleptic malignant syndrome in a patient with stable dose of olanzapine.J Family Med Prim Care 2017;6:158-160


How to cite this URL:
Sahoo MK, Kamath S, Sharan A. Neuroleptic malignant syndrome in a patient with stable dose of olanzapine. J Family Med Prim Care [serial online] 2017 [cited 2020 Feb 28 ];6:158-160
Available from: http://www.jfmpc.com/article.asp?issn=2249-4863;year=2017;volume=6;issue=1;spage=158;epage=160;aulast=Sahoo;type=0